Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Blacksburg, VA

April 20, 2009Amherst County, Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 20, 2009, 3:23 PM EDT for Amherst County, Bedford County, Virginia. It was in force for 82 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2009, 3:23 PM EDT (19:23 UTC)
Expired
Apr 20, 2009, 4:45 PM EDT
In force
82 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:00 PM EDTHAIL 0.75Big Island, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 201923
SVRRNK
VAC009-019-202045-
/O.NEW.KRNK.SV.W.0009.090420T1923Z-090420T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMHERST COUNTY IN CENTRAL VIRGINIA
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 445 PM EDT.

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SEDALIA...OR 8 MILES SOUTHWEST OF BIG ISLAND...AND MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEDALIA...
  BIG ISLAND...
  NAOLA...
  PLEASANT VIEW...
  CLIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3776 7910 3758 7893 3739 7955 3745 7960
      3745 7958 3749 7957 3750 7955 3750 7953
      3753 7950 3754 7950 3755 7947 3758 7945
      3779 7916
TIME...MOT...LOC 1923Z 239DEG 24KT 3748 7949

$$

SK
2 follow-up statements
000 
WWUS51 KRNK 201958
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON APR 20 2009

VAC009-019-202045-
/O.CON.KRNK.SV.W.0009.000000T0000Z-090420T2045Z/
AMHERST VA-BEDFORD VA-
358 PM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN BEDFORD AND CENTRAL AMHERST COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SEDALIA...OR 6 MILES SOUTHWEST OF BIG
ISLAND...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3741 7952 3751 7951 3768 7926 3776 7910
      3758 7893
TIME...MOT...LOC 1958Z 246DEG 15KT 3747 7942

$$

SK
000 
WWUS51 KRNK 202041
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT MON APR 20 2009

VAC009-019-202051-
/O.EXP.KRNK.SV.W.0009.000000T0000Z-090420T2045Z/
AMHERST VA-BEDFORD VA-
441 PM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEDFORD AND
CENTRAL AMHERST COUNTIES EXPIRES AT 445 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3741 7952 3751 7951 3768 7926 3776 7910
      3758 7893
TIME...MOT...LOC 2041Z 246DEG 15KT 3754 7921

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:13 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 20, 3:13 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT MON APR 20 2009

.SYNOPSIS...
STRONG LOW OVER THE GREAT LAKES WILL SEND A COLD FRONT THROUGH THE
AREA THROUGH EARLY EVENING. THIS SLOW MOVING LOW IS GOING TO
MEANDER AROUND THE GREAT LAKES THROUGH TUESDAY...WITH HIGH
PRESSURE FINALLY SLIDING IN TOWARD THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AT 15 UTC WARM FRONT WAS LIFTING NORTH OF LYH-FVX...WITH COOL
STABLE AIR TO THE NORTH...AND A WARM MORE UNSTABLE AIRMASS TO THE
SOUTH. SKIES ARE CLEARING SOUTH OF THE WARM FRONT AND AHEAD OF THE
APPROACHING COLD FRONT. SURFACE DEWPOINTS ARE CLIMBING...U50 TO
L60 READINGS ADVECTING NORTH FROM THE CAROLINAS. TEMPERATURES IN
THE WARM SECTOR ARE CLIMING INTO THE 70S.

AS UPPER SHORT WAVE TROUGH PHASES WITH SURFACE FRONTS THIS
AFTERNOON...ANTICIPATE INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS. LOW LEVEL CONVERGENCE IS INCREASING ALONG AND EAST
OF THE BLUE RIDGE...WITH THE MOST UNSTABLE AIR...LI M3 TO M6...FROM
SOUTHSIDE VA INTO EASTERN VA...AND SUPPORTED BY CAPES OF ABOUT
1000 J/KG.

LOOKING AT OUR LOCAL RADAR (18 UTC) IT WOULD APPEAR THIS LOW
LEVEL CONVERGENCE ZONE IS ALREADY BECOMING ESTABLISHED...ASSOCIATED
WITH BKN BAND OF SHOWERS ALONG THE BLUE RIDGE PARKWAY. OTHER LINES
OF CU AND TCU IN THE WARM SECTOR ARE SHOWING BETTER DEVELOPMENT
AND WILL LIKELY SHOW FURTHER VERTICAL DEVELOPMENT AS WE TRANSITION
THROUGH THE AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE ENVIRONMENT
WILL BE MODERATELY UNSTABLE SUPPORTED BY A DEEP LAYER OF SPEED
SHEAR. LOOK OUT FOR STRONG DAMAGING WINDS/HAIL. A MESOSCALE
DISCUSSION WAS ISSUED BY THE STORM PREDICITION CENTER AT 18 UTC
FOR OUR FAR EASTERN CWA...DANVILLE AND LYNCHBURG EASTWARD...
CONCERNING THE SEVERE THUNDERSTORM THREAT. THE CONCERN IS FOR THE
POTENTIAL DEVELOPMENT OF SUPERCELLS WITHIN THE WARM SECTOR. IN
OTHER WORDS...TORNADOES ARE ALSO POSSIBLE...THUS WARRANTING THE
ISSUANCE OF A TORNADO WATCH...#178.

THE FRONT IS EXPECTED TO CLEAR THE CWA BY 00 UTC WITH
ANY SIGNIFICANT ACTIVITY EAST OF THE CWA BY 800 PM. UPSLOPE
SHOWERS WILL PERSIST IN THE MOUNTAINS...BUT SHOULD ALSO WANE
SHORTLY AFTER MIDNIGHT IF NOT BEFORE AS THERE IS SHORT WAVE
RIDGING OVER THE MTNS BY 06Z AND LOW LEVEL FLOW BACKS TO THE WEST-
SOUTHWEST. HAVE STAYED ON THE WARM SIDE OF GUIDANCE AS IT LOOKS
LIKE THE MUCH COOLER AIRMASS DOES NOT MOVE IN UNTIL TUESDAY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
GOING WITH A BLEND OF THE 00Z ECMWF/12Z GFS THIS PERIOD. LOOKING
AT UPPER AND SFC LOW TO MEANDER AROUND THE GREAT LAKES REGION
THROUGH WEDNESDAY BEFORE LIFTING EASTWARD WED NIGHT. THE COOL
POCKET WILL MEANDER OVERHEAD TUESDAY AND AGAIN WEDNESDAY WITH
SHOWERS EXPECTED...ESPECIALLY OVER THE NRN/WRN CWA. AS THE COLD
POOL MOVES ACROSS TUESDAY AFTERNOON...SOME THUNDERSTORMS COULD
DEVELOP EAST OF THE BLUE RIDGE...AND COULD PRODUCE SOME GUSTY
WINDS AND SMALL HAIL AS THE LOW LVLS WILL BE DRYING OUT ON
WESTERLY FLOW.

THE SHOWER ACTIVITY WILL DIMINISH IN THE EAST TUESDAY NIGHT AS ONE
THE WESTERLY FLOW DEEPENS AND LOSS OF HEATING TAKES PLACE.
HOWEVER...NW TO WEST FLOW AND ANOTHER SERIES OF DISTURBANCES WILL
KEEP COLDER AIR FLOWING IN AND SHOWERS CONTINUING IN THE MTNS
TUESDAY NIGHT. ATTM...SNOW SHOWERS WILL BE CONFINED TO HIGHER
ELEVATIONS AND WITH WARM GROUND TEMPERATURES...NOT EXPECTING MUCH
ACCUMULATION...EXCEPT ONE INCH OR SO IN WRN GREENBRIER BY 12Z WED.

FINAL SHORWAVE PASSES THROUGH WEDNESDAY AND WILL SEE SHOWERS
SCATTERED ACROSS THE FAR NW/WRN MTNS...WITH ISOLATED COVERAGE TO
THE BLUE RIDGE.

HIGH PRESSURE NOSES IN WED NIGHT-THU WITH DRY WX RETURNING TO THE
MTNS. AIRMASS REMAINS COOLER THAN NORMAL TUE-WED...WITH MODERATING
TEMPS ON THURSDAY BACK TO NEAR SEASONAL NORMS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
FORECAST THIS PERIOD WILL FOLLOW THE ECMWF MODEL...AS THE TROUGH
OVER THE EAST IS REPLACED BY A RIDGE...AND WE ARE EXPECTING MAINLY
DRY AND WARM WEATHER FOR THE WEEKEND INTO MONDAY. THE ONLY WEATHER
FEATURE THAT COULD CREATE AN ISSUE WOULD BE A BACKDOOR FRONT
ARRIVING IN THE LATE WEEKEND-MONDAY TIME FRAME. TIMING BY THE
MODELS KEEPS THIS FEATURE BRUSHING THROUGH BY LATE MONDAY AND OUR
AREA REMAINING DRY...AS THE UPPER RIDGE STAYS OVER THE TN
VALLEY/GULF COAST.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SURFACE COLD FRONT WILL MOVE ACROSS ALL TAF SITES BETWEEN 18Z-24Z
THIS AFTERNOON/EVENING. THREAT EXISTS FOR THUNDERSTORMS ALONG AND
EAST OF THE BLUE RIDGE. THERE IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS AT BOTH LYNCHBURG AND DANVILLE...THREAT ENDING AT
SUNSET. ASIDE FROM THE CONVECTIVE THREAT...MVFR CONDITIONS WILL
PERSIST INTO THE OVERNIGHT DUE TO LOW CIGS. FOG IS ALSO EXPECTED
TO FORM EAST OF THE MOUNTAINS WITH POTENTIAL FOR IFR CONDITIONS
EARLY TUESDAY MORNING.

BEHIND THE FRONT ON TUESDAY AND WEDNESDAY A DEEP UPPER TROF AND
RETURN TO UPSLOPE FLOW IS LIKELY TO BRING MVFR CONDITIONS ACROSS
THE MOUNTAINS...MAINLY EFFECTING THE SOUTHEAST WEST VIRGINIA
SITES. SKIES SHOULD CLEAR EAST OF THE MOUNTAINS WITH WITH MAINLY
VFR THERE. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST THURSDAY
RESULTING IN A RETURN TO MAINLY VFR FOR WEEKS END.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...PM
SHORT TERM...WP
LONG TERM...WP
AVIATION...PM
Hazardous weather outlook, Apr 20, 4:42 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT MON APR 20 2009

NCZ003>006-020-VAZ032>035-043>047-058-059-210845-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
442 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION BY
EVENING. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO RE-
DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. A FEW OF THE STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-210845-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
442 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 20, 12:49 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT MON APR 20 2009

NCZ003>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059-
202100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...RADFORD...BLACKSBURG...GALAX...FLOYD...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1249 PM EDT MON APR 20 2009

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF
THE BLUE RIDGE MOUNTAINS THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BLUE RIDGE AND
MOVE EAST DURING THE AFTERNOON. THESE THUNDERSTORMS MAY BECOME
SEVERE...AND CONTAIN LARGE HAIL AND DAMAGING WINDS.

PLEASE STAY TUNED FOR FUTURE FORECAST UPDATES OR WARNINGS.

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2:00 PM AND 6:00 PM TODAY.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:01 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick48 min
Apr 20, 3:31 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania56 min
Apr 20, 4:09 PM EDTSpecial Weather StatementRNKCity of Lynchburg66 min
Apr 20, 4:26 PM EDTSpecial Weather StatementRNKAppomattox64 min
Apr 20, 4:39 PM EDTSpecial Weather StatementRNKCharlotte66 min
Apr 20, 4:53 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax32 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.